MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).
 
Event or Problem Description
It was reported that the guidewire (subject device) was used as a replacement device for the initially used guidewire.However, the subject device could not cross the lesion.After a while of continuous attempts, the fluoroscopy revealed a fracture on the subject device.The physician withdrew the subject device and found the distal tip to be fractured and stretched.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).D9: product available to stryker: updated.D9: returned to manufacturer on: updated.H3: device evaluated by mfg: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, it was noted that the guidewire was returned in 2 fragments (approximately 9.1 cm and 290.8 cm).The distal fragment was inspected and the guidewire appeared to have been shaped and was kinked/bent towards the distal end.The nitinol tubing on the guidewire distal end was broken/fractured approximately 9.1cm from the distal end.The core wire was broken/fractured and the platinum coil was severely stretched and broken/fractured.The nitinol tubing surface was rough and presence of crystallized procedural fluid was evident.The core wire distal end was observed through the distal tip dome.The proximal fragment was inspected and the nitinol tubing on the guidewire proximal end was noted to be broken/fractured approximately 290.8cm.The core wire was broken/fractured and the platinum coil was severely stretched and broken/fractured.The surface of the broken core wire was rough and crystallized procedural fluid was present around the platinum coil.The functional inspection was not required as the event was confirmed during the visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.Other devices used in the procedure in conjunction with the subject device was a microcatheter.The guidewire was swapped and reused during the procedure by soaking the guide wire in physiological saline every time it is used up.The guidewire tip was not shaped.The wire was torqued to overcome the resistance.There was no surgical delay reported due to the event.The distal tip of the guidewire was fractured and stretched.The statement ¿with the outer layer fractured¿ was clarified to mean, the tip of the guide wire is composed of a core wire and an outer nickel titanium hypotube structure.The core wire did not break, but the outer hypotube structure broke.The guidewire was positioned in the v4 segment of vertebral artery when the issue occurred.It is probable that the damage to the returned guidewire indicates the device encountered a significant force during use to have caused this damage.This force most likely occurred while adjusting the guidewire's direction multiple times during the procedure in addition to swapping and reusing the guidewire during the procedure.Based on the review of all available information, an assignable cause of procedural factors will be assigned to the as reported 'guidewire friction¿, 'guidewire distal tip broken/fractured during use' and 'guidewire distal tip stretched' and as analysed 'guidewire distal tip broken/fractured during use', 'guidewire distal tip stretched' and 'guidewire kinked/bent¿ the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22181350
Report Number3012931345-2025-00102
Device Sequence Number12862407
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)270312(10)0000633365
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000633365
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER (NON-STRYKER)
Patient Age49 YR
Patient SexMale
Patient RaceAsian